Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 232, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 30, 2014, 12:37 PM CDT for 4 counties in Iowa. It was in force for 53 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2014, 12:37 PM CDT (17:37 UTC)
- Expired
- Jun 30, 2014, 1:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Adair County, IA, Dallas County, IA, Guthrie County, IA, Madison County, IA
The radar
The Des Moines radar (KDMX), 61 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 12:41 PM CDT | HAIL 1.75 | 1 Se Adair, IA | GOLF BALL ON I80 MILE MARKER 77 DAMAGE TO CARS AND WINDOWS |
| Jun 30, 12:45 PM CDT | TSTM WND GST 60 | 3 S Stuart, IA | REPORT VIA THE LSR WEB REPORT FORM. |
| Jun 30, 12:47 PM CDT | TORNADO | 5 S Stuart, IA | APPARENT TORNADO DAMAGE TO HOME FROM WHO-TV. |
| Jun 30, 12:50 PM CDT | HAIL 1.5 | Casey, IA | PING PONG BALL SIZED HAIL AND SEVERE WINDS COMBINED TO SHRED SIDING AND CROPS AND BREAK WINDOWS ACROSS THE AREA. DELAYED REPORT. TIME ESTIMATED FROM RADAR. |
| Jun 30, 1:05 PM CDT | TSTM WND DMG | Winterset, IA | LARGE TREE SNAPPED OFF. DELAYED REPORT. TIME ESTIMATED FROM RADAR. |
| Jun 30, 1:15 PM CDT | HAIL 1 | 2 W Adel, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 4:06 AM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
| Jun 30, 9:38 AM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 5.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4563 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 12.1
The text
As transmitted, in the capitals the NWS used until 2016.
339
WUUS53 KDMX 301737
SVRDMX
IAC001-049-077-121-301830-
/O.NEW.KDMX.SV.W.0232.140630T1737Z-140630T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1237 PM CDT MON JUN 30 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DALLAS COUNTY IN CENTRAL IOWA...
NORTHERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
SOUTHERN GUTHRIE COUNTY IN WEST CENTRAL IOWA...
NORTHERN ADAIR COUNTY IN SOUTHWEST IOWA...
* UNTIL 130 PM CDT
* AT 1237 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH
OF GUTHRIE CENTER...MOVING EAST AT 40 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WEST DES MOINES...URBANDALE...CLIVE...WAUKEE...GRIMES...
WINTERSET...ADEL...GUTHRIE CENTER...STUART...DALLAS CENTER...
EARLHAM...LAKE PANORAMA...GRANGER...PANORA...DE SOTO...VAN METER...
REDFIELD...ADAIR...DEXTER AND CASEY.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 73 AND 119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
IOWA.
LAT...LON 4178 9384 4130 9382 4135 9468 4148 9471
4150 9470 4160 9470 4161 9473 4164 9474
TIME...MOT...LOC 1737Z 261DEG 36KT 4153 9454
HAIL...2.00IN
WIND...60MPH
$$
JOHNSON1 follow-up statement
822
WWUS53 KDMX 301810
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
110 PM CDT MON JUN 30 2014
IAC001-049-077-121-301830-
/O.CON.KDMX.SV.W.0232.000000T0000Z-140630T1830Z/
DALLAS IA-MADISON IA-GUTHRIE IA-ADAIR IA-
110 PM CDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR DALLAS...NORTHERN MADISON...SOUTHEASTERN GUTHRIE AND NORTHEASTERN
ADAIR COUNTIES...
AT 110 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF ADEL...MOVING EAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WEST DES MOINES...URBANDALE...CLIVE...WAUKEE...GRIMES...WINTERSET...
ADEL...STUART...DALLAS CENTER...EARLHAM...GRANGER...DE SOTO...VAN
METER...REDFIELD...DEXTER...DIAMONDHEAD LAKE...MENLO...LINDEN...
PATTERSON AND WINTERSET-MADISON COUNTY AIRPORT.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 85 AND 119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
IOWA.
LAT...LON 4178 9384 4130 9382 4134 9457 4148 9449
4170 9433 4172 9422
TIME...MOT...LOC 1810Z 261DEG 36KT 4158 9410
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 12:35 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 30, 12:35 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1235 PM CDT MON JUN 30 2014 .SYNOPSIS... ISSUED AT 317 AM CDT MON JUN 30 2014 COLD FRONT FROM SERN MANITOBA INTO ERN CO WILL MOVE INTO IA THIS MORNING AND PASS EAST OF THE STATE TONIGHT. A SECONDARY COLD FRONT WILL SWEEP SOUTHEAST ACROSS IA ON TUE. COOL HIGH PRESSURE WILL SETTLE IN FOR THE MIDDLE AND END OF THE WEEK. && .SHORT TERM /TODAY/... ISSUED AT 317 AM CDT MON JUN 30 2014 A DYNAMIC WEATHER SITUATION WITH A COOL SEASON STRENGTH LOW PRESSURE OVER SRN CANADA IN A SUMMER ATMOSPHERE. CONVECTION IS ONGOING WITH THE MAIN HEAVY RAIN THREAT MOVING INTO WESTERN IA THIS MORNING AND PROGRESSING ACROSS THE STATE DURING THE DAY. HAVE EXTENDED THE FFA THROUGH THE DAY TODAY WITH FFG VALUES QUITE LOW. EXPECT TO SEE WIDESPREAD 1 TO 2.5 INCH RAINFALL AMOUNTS WITH LOCAL REPORTS OF UP TO 6 INCHES. PWAT VALUES INCREASE TO 2 TO 2.5 INCHES...ABOUT 3+ SIGMA ABOVE NORMAL. SEVERE THREAT WILL EXIST ACROSS THE ENTIRE CWA WITH THE GREATEST THREAT ACROSS THE SOUTH CLOSER TO THE INSTABILITY AND WHERE CONVECTION MAY BE MORE SURFACE BASED BY MID DAY. .LONG TERM /TONIGHT THROUGH SUNDAY/... ISSUED AT 317 AM CDT MON JUN 30 2014 LINGERING THUNDERSTORMS IN THE SOUTHEAST THIS EVENING WILL EXIT THE CWA BEFORE MIDNIGHT. THAT WILL BE THE END OF THE SEVERE THREAT FOR A WHILE. THE SECONDARY COLD FRONT IS COMING THROUGH WITH LIMITED INSTABILITY AND EXPECT THAT TO BE MOSTLY SHOWERS WITH ISOLATED NON-SEVERE THUNDERSTORMS. VERY COOL WEATHER FOR THE MIDDLE OF THE WEEK WITH HIGHS ON WEDNESDAY APPROACHING RECORD COOL MAXES FOR THE DATE. A WARM UP IS ON TAP FOR THE REST OF THE WEEK. WILL SEE THE PATTERN BECOME MORE ACTIVE HEADING INTO THE WEEKEND AS THE WARMER AIR MOVES IN AND THE UPPER RIDGE MOVES CLOSER. WILL KEEP AN EYE ON THE POTENTIAL FOR DEVELOPMENT OF "ARTHUR" ALONG THE EAST COAST. A DEEPER STORM MAY DELAY THE EASTWARD PROGRESSION OF THE PATTERN BY A DAY OR SO. && .AVIATION...30/18Z ISSUED AT 1235 PM CDT MON JUN 30 2014 A FAIRLY STRONG COLD FRONT IN NW IA ASSOCIATED WITH A STRONG LOW PRESSURE SYSTEM IN CANADA WITH SWEEP THE TAF LOCATIONS THROUGH 00Z. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND HAVE DEVELOPED ALONG AND AHEAD OF THE BOUNDARY AND WILL MOVE ACROSS TAF LOCATIONS THROUGH 02Z. THE LARGEST HAIL AND STRONGEST WIND WILL AFFECT KALO...KDSM AND KOTM TAF LOCATIONS. AFTER A BREAK IN THE CIGS...LOW CLOUDS WILL DEVELOP AFT 09Z AS A SECONDARY COLD FRONT PUSHES ACROSS TAF LOCATIONS DURING THE DAY TUESDAY. SHOWERS AND ISOLD TSRA ARE POSSIBLE WITH THE SECONDARY FRONT THOUGH THOSE WILL BE WEAK. SFC FLOW WILL BECOME NW BEHIND THE FIRST FRONT AND INCREASE THROUGH TUESDAY MORNING TO 15G25KTS. && .HYDROLOGY... ISSUED AT 317 AM CDT MON JUN 30 2014 RAINFALL FROM LAST NIGHT HAS ADDED MORE TO THE POTENTIAL FOR FLOODING. EXPECTING TO SEE SIGNIFICANT RAINFALL OVER MUCH OF IA TODAY. WITH FFG VALUES VERY LOW...IT WILL NOT TAKE MUCH TO CAUSE FLASH FLOODING. LOCALIZED PONDING WILL COME WITH ANY HEAVY SHOWER AT THIS POINT...WITH FLASH FLOODING LIKELY WITH REPEATED THUNDERSTORMS IN ANY ONE AREA. THE ADDITIONAL RAIN WILL LIKELY CAUSE FURTHER RISES ON THE MAINSTEM RIVERS OVER THE NEXT SEVERAL DAYS AS WELL. RAINFALL AMOUNTS AFTER TODAY WILL BE VERY LIGHT. THE THREAT OF ADDITIONAL FLOODING WILL BE PAST BY THIS EVENING. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM CDT THIS EVENING FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL- CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-FRANKLIN- GREENE-GRUNDY-GUTHRIE-HAMILTON-HARDIN-HUMBOLDT-JASPER-LUCAS- MADISON-MAHASKA-MARION-MARSHALL-MONROE-POCAHONTAS-POLK-POWESHIEK- RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE- WEBSTER-WRIGHT. && SYNOPSIS...MS JUN 14 SHORT TERM...MS JUN 14 LONG TERM...MS JUN 14 AVIATION...FAB HYDROLOGY...MS JUN 14
Hazardous weather outlook, Jun 30, 10:47 AM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1047 AM CDT MON JUN 30 2014 IAZ017-023>028-033>039-044>047-050-057>059-062-070>075-081>085- 092>097-011600- CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC- CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-TAMA-AUDUBON-GUTHRIE-DALLAS-POWESHIEK-CASS- ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 1047 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY SOUTH OF HIGHWAY 20. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS EFFECT FOR TODAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SEVERAL ROUNDS OF THUNDERSTORMS WILL OCCUR TODAY AND INTO EARLY EVENING EAST OF A LINE FROM WATERLOO TO CHARITON. SOME STORMS WILL BE SEVERE WITH VERY LARGE HAIL UP TO 4 INCHES...DAMAGING WIND OVER 70 MPH AND A FEW TORNADOES. HEAVY RAINFALL IS ALSO LIKELY WITH THE STORMS. RAINFALL AMOUNTS UP TO 2.5 INCHES WITH LOCAL AMOUNTS UP TO 5 INCHES IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY. ADDITIONAL THUNDERSTORMS ARE FORECAST FRIDAY NIGHT AND CONTINUE OFF AND ON THROUGH THE WEEKEND. THE SEVERE THREAT WILL BE BETTER ASSESSED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND INTO THE EARLY EVENING FAR EAST. IAZ005>007-015-016-011600- KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK- 1047 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF NORTH CENTRAL IOWA MAINLY NORTH OF HIGHWAY 20. .DAY ONE...TODAY AND TONIGHT SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TODAY. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. AN ISOLATED TORNADO IS POSSIBLE. HEAVY RAINFALL IS ALSO LIKELY WITH RAINFALL OF 1 TO 2 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT TIMES FROM FRIDAY NIGHT THROUGH THE WEEKEND. THE SEVERE POTENTIAL WILL BE BETTER ASSESSED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. IAZ004-011600- EMMET- 1047 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF NORTH CENTRAL IOWA MAINLY NORTH OF HIGHWAY 20. .DAY ONE...TODAY AND TONIGHT FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER AND WEST FORK OF THE DES MOINES RIVER BASINS...PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TODAY. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. AN ISOLATED TORNADO IS POSSIBLE. HEAVY RAINFALL IS ALSO LIKELY WITH RAINFALL OF 1 TO 2 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY. ADDITIONAL THUNDERSTORMS ARE FORECAST FRIDAY NIGHT AND CONTINUE OFF AND ON THROUGH THE WEEKEND. THE SEVERE THREAT WILL BE BETTER ASSESSED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. IAZ048-049-060-061-086-011600- STORY-MARSHALL-POLK-JASPER-WAPELLO- 1047 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS EFFECT FOR TODAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. IN ADDITION...FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER...WEST FORK OF THE DES MOINES RIVER AND CEDAR RIVER BASINS ...PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SEVERAL ROUNDS OF THUNDERSTORMS WILL OCCUR TODAY AND INTO EARLY EVENING EAST OF A LINE FROM WATERLOO TO CHARITON. SOME STORMS WILL BE SEVERE WITH VERY LARGE HAIL UP TO 4 INCHES...DAMAGING WIND OVER 70 MPH AND A FEW TORNADOES. HEAVY RAINFALL IS ALSO LIKELY WITH THE STORMS. RAINFALL AMOUNTS UP TO 2.5 INCHES WITH LOCAL AMOUNTS UP TO 5 INCHES IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY. ADDITIONAL THUNDERSTORMS ARE FORECAST FRIDAY NIGHT AND CONTINUE OFF AND ON THROUGH THE WEEKEND. THE SEVERE THREAT WILL BE BETTER ASSESSED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND INTO THE EARLY EVENING FAR EAST. FAB
In the hours before
Local storm report, Jun 30, 12:11 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1211 PM CDT MON JUN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM HAIL GRAND JUNCTION 42.03N 94.24W
06/30/2014 E1.00 INCH GREENE IA AMATEUR RADIO
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 30, 12:14 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1214 PM CDT MON JUN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM HAIL STRATFORD 42.27N 93.93W
06/30/2014 E1.25 INCH HAMILTON IA TRAINED SPOTTER
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 30, 12:21 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1221 PM CDT MON JUN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HAIL BOXHOLM 42.17N 94.11W
06/30/2014 E1.75 INCH BOONE IA EMERGENCY MNGR
BOONE EM REPORTS GOLFBALL SIZE HAIL AND
STRONG WINDS IN BOXHOLM. TREE BRANCHES
COMING DOWN.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 30, 12:32 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1232 PM CDT MON JUN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HAIL BOXHOLM 42.17N 94.11W
06/30/2014 E1.75 INCH BOONE IA EMERGENCY MNGR
BOONE EM REPORTS GOLFBALL SIZE HAIL AND
STRONG WINDS IN BOXHOLM. TREE BRANCHES
COMING DOWN.
1213 PM HAIL STRATFORD 42.27N 93.93W
06/30/2014 E1.25 INCH HAMILTON IA TRAINED SPOTTER
1202 PM TSTM WND GST OTTOSEN 42.90N 94.38W
06/30/2014 E50 MPH HUMBOLDT IA TRAINED SPOTTER
1152 AM HAIL 1 S BOXHOLM 42.16N 94.11W
06/30/2014 E1.75 INCH BOONE IA EMERGENCY MNGR
1150 AM TSTM WND GST 5 W GOWRIE 42.28N 94.39W
06/30/2014 E60 MPH WEBSTER IA TRAINED SPOTTER
WE421
1150 AM TSTM WND GST 5 W GOWRIE 42.27N 94.38W
06/30/2014 E70 MPH WEBSTER IA TRAINED SPOTTER
SPOTTER WE421
1147 AM HAIL 3 S ODEBOLT 42.27N 95.25W
06/30/2014 M1.75 INCH SAC IA FIRE DEPT/RESCUE
ODEBOLDT FIRE REPORTED GOLF BALL HAIL SOUTH
OF TOWN AND 60 TO 70 MPH WIND GUSTS IN TOWN.
1141 AM HAIL 2 W OGDEN 42.04N 94.07W
06/30/2014 E1.50 INCH BOONE IA EMERGENCY MNGR
1136 AM HAIL GRAND JUNCTION 42.03N 94.24W
06/30/2014 E1.00 INCH GREENE IA AMATEUR RADIO
1125 AM TSTM WND DMG DENISON 42.02N 95.35W
06/30/2014 CRAWFORD IA EMERGENCY MNGR
MULTIPLE TREE-LIMBS DOWN AND WINDS ESTIMATED
AT 60 TO 70 MPH.
1052 AM HAIL 1 WNW FORT DODGE 42.51N 94.19W
06/30/2014 E2.00 INCH WEBSTER IA TRAINED SPOTTER
SPOTTER WE211
1050 AM HAIL 2 S FORT DODGE 42.48N 94.18W
06/30/2014 E2.00 INCH WEBSTER IA BROADCAST MEDIA
WHO-TV REPORTED.
1048 AM HAIL FORT DODGE 42.51N 94.18W
06/30/2014 E2.50 INCH WEBSTER IA TRAINED SPOTTER
SPOTTER WE239
1046 AM HAIL FORT DODGE 42.51N 94.18W
06/30/2014 E1.00 INCH WEBSTER IA LAW ENFORCEMENT
CEDAR FALLS STATE PATROL
1045 AM HAIL FORT DODGE 42.51N 94.18W
06/30/2014 M1.75 INCH WEBSTER IA TRAINED SPOTTER
GOLF BALL HAIL IN FORT DODGE.
1044 AM HAIL FORT DODGE 42.51N 94.17W
06/30/2014 E1.50 INCH WEBSTER IA TRAINED SPOTTER
SPOTTER WE118
1043 AM HAIL FORT DODGE 42.51N 94.18W
06/30/2014 E1.50 INCH WEBSTER IA AMATEUR RADIO
1011 AM HAIL ROCKWELL CITY 42.40N 94.63W
06/30/2014 E4.00 INCH CALHOUN IA TRAINED SPOTTER
SPOTTER CH119
1010 AM HAIL ROCKWELL CITY 42.40N 94.63W
06/30/2014 E1.75 INCH CALHOUN IA LAW ENFORCEMENT
CALHOUN CO. SHERIFF
1007 AM HAIL ROCKWELL CITY 42.39N 94.64W
06/30/2014 E2.00 INCH CALHOUN IA TRAINED SPOTTER
SPOTTER CH210
1006 AM HAIL ROCKWELL CITY 42.40N 94.63W
06/30/2014 E2.00 INCH CALHOUN IA TRAINED SPOTTER
SPOTTER CH119
1005 AM HAIL 5 SW LOHRVILLE 42.21N 94.61W
06/30/2014 E1.00 INCH CALHOUN IA TRAINED SPOTTER
1003 AM HAIL ROCKWELL CITY 42.40N 94.63W
06/30/2014 E3.00 INCH CALHOUN IA TRAINED SPOTTER
0700 AM HEAVY RAIN 1 N ROCKWELL CITY 42.41N 94.63W
06/30/2014 M2.65 INCH CALHOUN IA CO-OP OBSERVER
ESTIMATED TO HAVE FALLEN MOSTLY IN THE LAST
TWO TO THREE HOURS.
0700 AM HEAVY RAIN SAC CITY 42.42N 95.00W
06/30/2014 M2.20 INCH SAC IA CO-OP OBSERVER
ESTIMATED TO HAVE FALLEN MOSTLY BETWEEN 4 AM
AND 7 AM.
0645 AM HEAVY RAIN ROCKWELL CITY 42.40N 94.63W
06/30/2014 M2.20 INCH CALHOUN IA MESONET
ESTIMATED TO HAVE FALLEN IN 1.5 HOURS BASED
ON RADAR.
0353 AM TSTM WND DMG PATON 42.16N 94.25W
06/30/2014 GREENE IA LAW ENFORCEMENT
LARGE TREE DOWN ACROSS A ROAD IN TOWN. TIME
ESTIMATED FROM RADAR.
&&
IRIS SYSTEMLocal storm report, Jun 30, 12:33 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1233 PM CDT MON JUN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM HAIL ADAIR 41.50N 94.64W
06/30/2014 E1.50 INCH ADAIR IA EMERGENCY MNGR
ALSO 40 TO 50 MPH WINDS IN TOWN OF ADAIR.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 30, 12:37 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1237 PM CDT MON JUN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM HAIL 3 S STRATFORD 42.23N 93.93W
06/30/2014 E1.75 INCH HAMILTON IA LAW ENFORCEMENT
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:02 PM CDT | Tornado Warning | DMX | Hamilton, Webster | 43 min |
| Jun 29, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin | 46 min |
| Jun 29, 7:32 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 39 more | 22 hr |
| Jun 29, 7:34 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Greene, Webster | 41 min |
| Jun 29, 7:36 PM CDT | Tornado Warning | DMX | Hamilton, Hardin | 39 min |
| Jun 29, 7:37 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 53 min |
| Jun 29, 7:59 PM CDT | Severe Thunderstorm Warning | DMX | Bremer, Butler | 17 min |
| Jun 29, 8:08 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin | 52 min |
| Jun 29, 8:15 PM CDT | Tornado Warning | DMX | Grundy, Hardin | 30 min |
| Jun 29, 8:24 PM CDT | Flash Flood Warning | DMX | Hamilton, Hardin | 6 hr |
| Jun 29, 8:41 PM CDT | Tornado Warning | DMX | Black Hawk, Tama | 34 min |
| Jun 29, 8:43 PM CDT | Tornado Warning | DMX | Grundy, Tama | 32 min |
| Jun 29, 8:44 PM CDT | Flash Flood Warning | DMX | Black Hawk, Grundy, Hardin, Tama | 6 hr |
| Jun 29, 8:46 PM CDT | River Flood Warning | DMX | Webster | 3 days |
| Jun 29, 8:49 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor, Union | 41 min |
| Jun 29, 9:08 PM CDT | River Flood Warning | DMX | Marshall | 5 days |
| Jun 29, 9:11 PM CDT | Tornado Warning | DMX | Black Hawk, Tama | 34 min |
| Jun 29, 9:22 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 38 min |
| Jun 29, 9:47 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Warren | 43 min |
| Jun 29, 10:44 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 46 min |
| Jun 29, 11:02 PM CDT | Special Weather Statement | DMX | Jasper, Mahaska, Poweshiek | 58 min |
| Jun 30, 2:30 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 60 min |
| Jun 30, 2:42 AM CDT | Areal Flood Warning | DMX | Black Hawk, Tama | 6 hr |
| Jun 30, 3:34 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 41 min |
| Jun 30, 4:03 AM CDT | River Flood Warning | DMX | Polk, Story | 63 hr |
| Jun 30, 4:03 AM CDT | River Flood Warning | DMX | Jasper, Marion, Polk | 5 days |
| Jun 30, 4:03 AM CDT | River Flood Warning | DMX | Polk | 7 days |
| Jun 30, 4:03 AM CDT | River Flood Warning | DMX | Davis, Wapello | 3 days |
| Jun 30, 4:08 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Story, Webster | 52 min |
| Jun 30, 4:15 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Winnebago, Worth | 45 min |
| Jun 30, 4:23 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 41 min |
| Jun 30, 6:09 AM CDT | Flash Flood Warning | DMX | Calhoun, Sac | 10 hr |
| Jun 30, 9:00 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 30 min |
| Jun 30, 9:12 AM CDT | Severe Thunderstorm Warning | DMX | Sac | 48 min |
| Jun 30, 9:29 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 46 min |
| Jun 30, 9:37 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac | 38 min |
| Jun 30, 10:09 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Webster | 51 min |
| Jun 30, 10:13 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Dallas, Guthrie | 42 min |
| Jun 30, 10:13 AM CDT | Severe Thunderstorm Warning | DMX | Crawford, Sac | 47 min |
| Jun 30, 10:50 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Humboldt, Pocahontas, Webster | 40 min |
| Jun 30, 10:55 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster, Wright | 38 min |
| Jun 30, 10:57 AM CDT | Special Weather Statement | DMX | Boone | 63 min |
| Jun 30, 10:59 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Greene, Sac | 46 min |
| Jun 30, 11:06 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 54 min |
| Jun 30, 11:11 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 50 hr |
| Jun 30, 11:15 AM CDT | River Flood Warning | DMX | Black Hawk | 5 days |
| Jun 30, 11:18 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 3 days |
| Jun 30, 11:20 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 3 days |
| Jun 30, 11:23 AM CDT | River Flood Warning | DMX | Story | 69 hr |
| Jun 30, 11:24 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 51 min |
| Jun 30, 11:36 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Carroll, Greene, Hamilton, Webster | 39 min |
| Jun 30, 11:42 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Greene, Pocahontas, Sac | 48 min |
| Jun 30, 11:44 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 4 days |
| Jun 30, 11:48 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 42 min |
| Jun 30, 11:50 AM CDT | Severe Thunderstorm Warning | DMX | Franklin, Wright | 24 min |
| Jun 30, 12:04 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 41 min |
| Jun 30, 12:07 PM CDT | River Flood Warning | DMX | Polk | 8 days |
| Jun 30, 12:12 PM CDT | Flash Flood Warning | DMX | Audubon | 6 hr |
| Jun 30, 12:12 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Story, Webster | 48 min |
| Jun 30, 12:44 PM CDT | Tornado Warning | DMX | Adair, Dallas, Guthrie, Madison | 31 min |
| Jun 30, 12:49 PM CDT | Flash Flood Warning | DMX | Boone, Hamilton, Story, Webster | 6 hr |
| Jun 30, 12:56 PM CDT | Tornado Warning | DMX | Marshall, Story | 34 min |
| Jun 30, 12:59 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hamilton, Hardin, Marshall, Story | 46 min |
| Jun 30, 1:10 PM CDT | Special Weather Statement | DMX | Polk | 65 min |
| Jun 30, 1:10 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 50 min |
| Jun 30, 1:16 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Marion, Polk, Warren | 59 min |
| Jun 30, 1:25 PM CDT | Flash Flood Warning | DMX | Dallas, Polk | 6 hr |
| Jun 30, 1:29 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Hardin, Marshall, Tama | 46 min |
| Jun 30, 1:38 PM CDT | Flash Flood Warning | DMX | Grundy, Hardin, Marshall, Story, Tama | 6 hr |
| Jun 30, 1:46 PM CDT | Flash Flood Warning | DMX | Adair, Dallas, Guthrie | 6 hr |
| Jun 30, 1:46 PM CDT | Tornado Warning | DMX | Marion, Warren | 29 min |
| Jun 30, 1:50 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 40 min |
| Jun 30, 2:00 PM CDT | Flash Flood Warning | DMX | Black Hawk, Tama | 6 hr |
| Jun 30, 2:00 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 45 min |
| Jun 30, 2:03 PM CDT | Tornado Warning | DMX | Black Hawk, Tama | 27 min |
| Jun 30, 2:06 PM CDT | Special Weather Statement | DMX | Mahaska, Marion | 69 min |
| Jun 30, 2:12 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek, Warren | 63 min |
| Jun 30, 2:12 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Tama | 34 min |
| Jun 30, 2:17 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Warren | 28 min |
| Jun 30, 2:24 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 21 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.